Anyone who has taken Oxycontin, even as prescribed, can experience discomfort when they try to quit or cut back. What were your most difficult withdrawal symptoms? What did you do to deal with the withdrawals? Share Your Experience
Gettin Off Pain Pills
- I am on day 3 so far the withdrawal is only stomach cramps and mild diarrhea. Not sleeping well through the night but I am goig to beat this! Pray for me
- —Guest gettinoffthisnastymess
- Day 21 no oxies. Taking psych meds & adavan . Under doctors care see hin 2times a week. Never had this anxiety but trying to get by. Going to work now . First day back in3 weeks . I am proud. Hate oxies. Never will take one again. Withdrawl is hell. Pray 4 me. U r all in my prayers
- —Guest June
- Ive been on OxyContin for 2 years now on 160mg Twice a day, some days take more. Two weeks ago i left myself with none and my gp refused to help me. I thought i was going to die. I just gotta get off these i cant live like this anymore,they rule my life. Anyone know any over the counter tablets that i cud use to help me sleep while not taking oxycontin. I have a horrid GP wont help me at all. Just gonna have to do this on my own. So so Scared as i know whats coming
- —Guest Not funny Anymore
About to start at home detox
- My husband and I are about I start withdrawal at home at the same time. Vicodin is our drug of hell. He was in a major bike accident at 16, and I've been diagnosed with cancerous cysts on my ovaries. This tiny pill has caused me to lose my job and we just lost our house. We have an 8yr old daughter to support and take care of. We just moved in with my mother in law who had been a godsend. I can start to feel the effects of withdrawal after just 12 hours. My husband even sooner. The restless legs and not sleeping is the worse, and that is what we are most afraid of. We've always been good people, and we know we still are, it's just consuming way too much of any money we have and it's time to stop. Please pray for us that withdrawal ends quickly so we can be just as active if not more with our daughter. Have to keep reminding ourselves this is for her!!
- —Guest Scared
- Day18 still have anxiety& terrible. Fear of doing everyday chores . Pray for me as i do all u
- —Guest Kati
- I have been on them for yrs. today is day 15 . Without anxiety & fear overwelming . I want sobrity so pray 4 me . Help me get through this
- —Guest Annie
- WOW.. it is conforting knowing that we are not alone...my brother is going thru withdrawls right now, I checked the web sites to see how can i help my brother. I got this page and everything i read is exactly my brother..to the t......I want to thank all this beautiful people who wrote theirs experiences here on this page,,it make me feel like there is hope for my brother..only if he really means it, he wants to quit everyday, but there is something more powerful than him..like rick vargo said the devil in a pill.....I am so sad for my big brother... I am sad when he is sick(no devil pill) and i hate him when he is on the devil's pills, because he change so much. God Help me help my brother...
- —Guest AlyAly
Coming down off vikes
- Its been 2 weeks and a half coming down on a air plane flight from hell but the good lord has it under control Just pray i have the craps and to go, my mind was thinking of calling the doctor dont feel so its hard i want to be me again so bad but i can feel my knee and leg hurts like hell n i will not go back on.
- —Guest darksideofthemoon
Withdrawal CAN be life threatening
- I disagree with the statement in the article asserting that OxyContin withdrawal is uncomfortable but not life threatening. The list of symptoms is missing a couple, such as increased heart rate & palpitations and also convulsions. I'm in the process of coming off OxyContin, which I take for chronic pain. I am lucky to have the full support of my doctors. My reason for wanting to stop the drug is partly due to the stress of worrying what would happen if I suddenly can't get my pills. Decreasing the dose has confirmed my fears. I am experiencing the expected symptoms plus tachycardia reaching dangerous levels just from a dose reduction. My doctor gave me Zanaflex to lessen the symptoms. Without it, I physically couldn't handle it. Mentally, I'm fully committed but it's my BODY holding me back. My recommendation to others is go slowly and get help. Some people do get life threatening symptoms. If you are one of them, you will need a doctor's help. I'm glad I have help. I need it.
- —Guest Dani
You can do it
- When I was in high school I had four fractures in my back, due to football, so I dealt with the pain,joined the marine corps, before I went I got four cortisone shots in my back, didn't completely take away the pain but I got threw boot camp I didn't get my chance until 2006, got my orders for Iraq, nervous and excited at the same time, by this time I was a marine and got into bodybuilding it helped with the pain,before you deploy, you do some pretty serous training and the back pain came back before I deployed, I tried the cortisone again didn't help, so my civilian doctor, gave me oxycontine he had no idea i was to deploy in three months I had know idea about withdrawals,when I got to Iraq I didn't bring the pain pills I was to nervous, all of a sudden I felt so sick, and realized what it was,after research,It took month to go away, it was tourture to go threw that and work 16 hours a day in a war zone, use the power of the mind you can do it if I can anyone can, hope this helps.
- —Guest Tom
- In firehouse now. Cannot sleep because of much needed surgery. I put off for stupid reason! But the oxy grip is so tight cannot sleep. Just want to be pain free again and surgery free. For me, staying highly active takes away a lot of withdrawal symptoms and the hell you can feel! Faith and love help you prevail. Good luck to you all
- —Guest Fire pain
Oxycontin & Percs & Vicodin for 11 yrs
- Started weaning myself down from 80 mgs 6 mo ago. Slowly got down to 20 mgs then took 20 in day & 10 mgs at nite. Then 1 aday till I got to every other day. With help from Ativan and vicodin. Hard to do both so the vicodin is next. No oxy for 8 days now & feeling pain but it's bearable. Mind is much clearer as well. I believe oxy caused my congestive heart failure & stroke with many TIA's. Thank goodness it was mild but it still sux how addictive & cunning this drug is! Good luck to yoou all! Slow detox is the key!
- —Guest Simmers
In agreement with Rick
- Rick is absolutely right. Morphine and Vicodin are devils. Put up with the pain. I have been on prescribed 120mg day ms and 15mg dailey Vicondin for almost nine years. I was told by the neurologists after 2 surgeries that there was nothing they could do and I would not heal. Well, I probably could have gotten off of the pain meds 2 years ago looking backward. I am on day 14 of this journey and am the most horrendous confusion, guilt complex, wondering why GOD chose ME to heal and have mercy on. I hope all of you will be OK. I know I will, but I also feel like I have lost 9 years of my life. As an aside, I did not even take the full prescribed amount most of the time over the last two years. I love you all, you are beautiful.
- —Guest vickerscd
13 years OxyContin use
- Due to auto accident and sustained injuries to back, I have been using OxyContin. After 13 years use and tired of mood swings, weight gain from the Meds, I approached the Dr with the purpose to seeing where my actual pain level was. I had several back surgeries left with scoliosis and 4 remaining bulging and two herniated discs. I am today one week off of oxycontin. I am more alert and still have mild skin crawling/itching from the detox. I felt listless for the last four days absolutely no energy. The Dr. has me weaning from .5/375 Percocet along with flexural for muscle spasms and Ativan for anxiety. Every four days first day beginning with four tabs a day, I am to take one less tab of Percocet. This seems to have helped. I also have been making a detox drink of 1-2 quarter wedge if lemon squeezed, 1/4 C water, 3-6 drops of hot sauce or a pinch of cayenne pepper. Heat in micro for 40 sec. and drink all mix. This detoxes the liver of much and also increases the metabolism. Water too!
- —Guest Seeing light
coming off oxy and morphine
- I found all the responses below so helpful that I wanted to share my experience in case it helped others, I had been playing with oxycontin,oxynorm and morphine tablets for about 4mths, first it was odd days, then it became more until I was taking 150mg of morphine daily or 160mg of oxycontine daily with 40mg oxynorm top ups, although this amount is tiny compared to some, I would try and stop, but my body wouldn't let me, I took a good look at myself, before the pain meds, I was a happy, outgoing person who enjoyed life, loved being around people and was pretty productive, on the pain meds I became lazy, withdrawn, didnt want to be around others, only felt human when high and started lying, stealing and not coping with life in general, I decided to stop, no meds, no nothing, it took 5 days of horrific cold sweats, depression, flu like symptoms, diahorrea, no appetite, sporadic sleep but now I'm the other side & feel more like me each day, hang in there, it can be done. PRAY, GOD HEALS.
- —Guest playwithfire